Jump to content

Help


Mrs. Glass
 Share

Recommended Posts

I saw my Cardiologist this week, and he took me off of caffeine, and all stimulants. Since they had taken me off of all of my meds I have been using caffeine to raise my b/p. I am now on midodrine once a day and extra salt in my diet, but my b/p is bottoming out just sitting here. I can barely see my b/p is so low. I wish that I could pass out just to get it over with. He said that he did not want to tweak with my meds until my back totally healed and I was off all of the pain meds. But he also wanted me off of all stimulants. I can barely sit up right now. Oh my lord how am I going to get through the day like this! I dont see him again until March. I am so scared that every day is going to be like this. I only drank 2 cups of coffee in the morning, and had my comfort food ( chocolate) occasionally, but now I have no caffeine in my body and I am crashing. I have been trying to quit smoking ever since I got sick (after 27 yrs of habit) and nothing so far. But he told me that I had to just do it. That I could not take anything to help me to quit. He gave me one month. He said to cut down and then to put them down. I know smoking is a horrible habit, and I have hated it for years, but I have never had the willpower to stop so now I know that I have to. I have told my self that by January 1st that I will be smoke free. I am actually looking forward to that. The thing is that when I am in the hospital I dont even crave any, but as soon as I get out I just go ahead and pick one up. I know that I can do it. I just have to keep telling myself that. I am just really scared today. I was supposed to go Christmas shopping with my daughter today, after my doctors appointment,and I dont know if Im going to be able to stand long enough to even walk into the store. It is taking forever just to type this in my eyes keep losing focus so I have to stop for a little bit. I am not breathing so good either. It seems like I have to make every breath come. Now I am crying again, so I guess that I will go for now. Just needed to vent. Some days I am so scared that I just want to scream. :) Mrs. Glass

Link to comment
Share on other sites

Vanessa,

Oh dear. You are having a terrible time. I can fully relate to the need for 2 cups of coffee in the morning. I've tried going without it for a few weeks just to see how things felt, and initially I felt horribly worse. Then things seemed to plateau a bit. I still felt much worse without it, but it was more managable. The first five days or so were awful. I hope that things will even out for you. Can you ease into the decaf mode by having one cup of half- caffinated and half-decaf in the morning? Make sure you keep going with your Salt/water intake.

Keep on pushing forward. Things will eventually start to turn around for you. You've been through a huge ordeal this last while and you have to give yourself time to recover. Take good care of yourself and try to slow down till things start to feel better! :( Laura

Link to comment
Share on other sites

Hi,

If the Proamatine is helping you you could check with your doc to take it more often because it is active for 4 hours only.

P.S.: When I faint, it does not take away the crappy feeling. I feel worst after fainting than before. I too wish the fainting feeling would go away when I faint but in my case this is not the way it goes.

Link to comment
Share on other sites

Hi, I'm sorry you have been having a crappy day. Try to drink extra fluids to bring your bp up. I know it stinks when your eye sight is crappy, mine is like that alot, mostly when I first get up. Hopefully it will get better as the day goes on. I am just watching the rain outside, in some weird way it's relaxing, but I will be back lata to check on you so keep updating us on your condition! Feel better.

Link to comment
Share on other sites

I had to quit smoking when I got sick too (a ten year habit) It was rough, and it actually made my symptoms worse the first few weeks (smoking constricts the blood vessels). Now, it's been seven months since I've had a cigarette and I don't even think about them any more.

The first two weeks are the worst, then for about two months I had moderate cravings several times a day (but they weren't bone-shattering cravings like the first two weeks), then after that my cravings became quieter and quieter until one day they were gone. You CAN do it! Just take it day by day, hour by hour, minute by minute and it will happen.

I hope this dizziness gets better for you, I've been there before and it stinks! :angry:

Take care,

Lauren

Link to comment
Share on other sites

Sorry to hear that are feeling so bad.

As for the smoking, you may have more luck with giving up the smoke part first, then tapering off the nicotine. Ask your doctor about using a nicotine patch or gum. Nicotine is bad for you, but nicotine plus all of the crud that is in the smoke (including carbon monoxide!) is far worse. Maybe you will feel a little better if your lungs heal a bit.

I think that POTS makes it harder to give up smoking, because the nicotine constricts the blood vessels. Perhaps the doctor could increase your midodrine dosage as you decrease your nicotine dosage.

Link to comment
Share on other sites

Personally, I can't survive without my morning cup of coffee. It kicks in before my meds...and was suggested by my cardiologist to remain in my routine (dr. grubb). Is your cardiologist an autonomic specialist? Perhaps the caffeine was really helping you more than he realized?

Nina

Link to comment
Share on other sites

Morning Nina, No my Cardiologist is not an autonomic specialist. My PCP sent me to him for bradycardia, he is the best in this area, but I can tell by talking to him he doesnt know much about autonomic dysfunctions. All he is concerned about is my heart. He told me that maybe getting off all stimulants will help my heart. I have a problem with my heart that the way he explained to me is it has an extra beat and with that beat it will pump blood into my heart, but not out and the next beat pumps blood in and out, but my heart gets too much blood in it and that is what is causing the chest pain.He said that maybe that will take away some of the other symptoms. I can understand him not wanting to tweak with my meds until my back heals because the last time that he did, my b/p went up too high, and I had a stroke, and ever since then I have been having problems with my memory,(even worse than before), my incontinence is worse, and now I dribble when I talk or try to drink anything. It is horrible. Half the time I cant remember how to work my computer, and I used to be excellent at it. I am just so frustrated with doctors. I havent heard back from my Neurologist yet. I dont know what he is going to do next. But I guess that I will just wait until he calls me back. I see my psychologist today, I hope that she can make me feel better. Vanessa

Personally, I can't survive without my morning cup of coffee. It kicks in before my meds...and was suggested by my cardiologist to remain in my routine (dr. grubb). Is your cardiologist an autonomic specialist? Perhaps the caffeine was really helping you more than he realized?

Nina

Good Morning Ernie, He wont up my meds until I am off of all of the pain meds. The last time he started adjusting them I had a stroke, because my b/p went up too high. Vanessa

Hi,

If the Proamatine is helping you you could check with your doc to take it more often because it is active for 4 hours only.

P.S.: When I faint, it does not take away the crappy feeling. I feel worst after fainting than before. I too wish the fainting feeling would go away when I faint but in my case this is not the way it goes.

He wont give me anything to help me. I was on wellbutrin, and he took me off of it. He just told me that I had to do it by myself. I have tried the patches before,and I am alergic to adhesives and the patch gave me a nasty looking rash. Vanessa

Sorry to hear that are feeling so bad.

As for the smoking, you may have more luck with giving up the smoke part first, then tapering off the nicotine. Ask your doctor about using a nicotine patch or gum. Nicotine is bad for you, but nicotine plus all of the crud that is in the smoke (including carbon monoxide!) is far worse. Maybe you will feel a little better if your lungs heal a bit.

I think that POTS makes it harder to give up smoking, because the nicotine constricts the blood vessels. Perhaps the doctor could increase your midodrine dosage as you decrease your nicotine dosage.

Link to comment
Share on other sites

Quitting everything at one time is going to make you feel crappy just by itself!!! You should try tapering off a little everyday. Like Nina I couldn't give up my morning cup of joe but I did switch over to Maxwell House Half Calf columbian, not too bad :)

Good luck and hope you are feeling better!!

(((Hugs)))

Sue

Link to comment
Share on other sites

Would love to have some licorice, but as I am on Coumadin, that is out of my diet also. Vanessa

if only i could handle caffiene

Go get yourself some licorice and see if that helps.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...